Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Exchange of conserved quantities in nonhyperbolic systems--An example

Author: Michael Sever
Journal: Proc. Amer. Math. Soc. 129 (2001), 3671-3681
MSC (2000): Primary 35L65, 35L67
Published electronically: July 10, 2001
MathSciNet review: 1860502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


The velocity function associated with a smooth solution of ``zero pressure gas dynamics'' satisfies Burgers equation. Indeed an elementary generalization holds for scalar conservation laws. Weak solutions, however, are compatible in this respect only under special conditions on the initial density function. Our result depends on the uniform convexity of the flux function associated with the scalar equation, and on the entropy condition applied to both systems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35L65, 35L67

Retrieve articles in all journals with MSC (2000): 35L65, 35L67

Additional Information

Michael Sever
Affiliation: Department of Mathematics, The Hebrew University, Jerusalem, Israel

PII: S 0002-9939(01)06316-X
Received by editor(s): May 1, 2000
Published electronically: July 10, 2001
Additional Notes: This research was partially supported by the Texas Advanced Research Program under grant 00365-2102-ARP
Communicated by: Suncica Canic
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia